Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 30, 2020, 1:34 AM CDT for Adams County, Illinois; Marion County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2020, 1:34 AM CDT (06:34 UTC)
- Expired
- Jun 30, 2020, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Adams County, IL, Marion County, MO
The radar
The St Louis radar (KLSX), 141 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
854
WGUS53 KLSX 300634
FFWLSX
ILC001-MOC127-301230-
/O.NEW.KLSX.FF.W.0027.200630T0634Z-200630T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
134 AM CDT Tue Jun 30 2020
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southwestern Adams County in west central Illinois...
East central Marion County in northeastern Missouri...
* Until 730 AM CDT.
* At 133 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Three
to six inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
Marblehead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3991 9136 3983 9127 3976 9141 3985 9146
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Fuchs1 follow-up statement
209
WGUS73 KLSX 300752
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
252 AM CDT Tue Jun 30 2020
ILC001-MOC127-301230-
/O.CON.KLSX.FF.W.0027.000000T0000Z-200630T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams IL-Marion MO-
252 AM CDT Tue Jun 30 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHWESTERN ADAMS AND EAST CENTRAL MARION COUNTIES...
At 247 AM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the eastern end of the
warned area. Radar indicates more than 7 inches of rain have fallen
near Marblehead, Illinois. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing flash
flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flooding include...
Marblehead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3991 9136 3983 9127 3976 9141 3985 9146
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
FuchsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:47 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 30, 12:47 AM CDT, 47 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1247 AM CDT Tue Jun 30 2020
.SHORT TERM... (Through Late Tuesday Night)
Issued at 211 PM CDT Mon Jun 29 2020
(Tonight through Tuesday Night)
Focus for this discussion is the heavy rain event that is
expected to develop overnight.
Middle/upper level shortwave currently located across the Missouri
Ozarks, responsible for the ongoing diurnal convection stretching
from near Jefferson City to the Ozark Plateau, will stall over
northeast Missouri tonight. As the low level jet interacts with this
feature and any remnant outflow from ongoing convection, numerous
thunderstorms are expected to develop after midnight and congeal
into a backbuilding MCS. Latest guidance continues to support the
Flash Flood Watch and have utilized the HREF probability matched
mean guidance to place the highest QPF (2 to 4 inches) in a band
from near Mexico to Wentzville, MO, with 1 to 2 inches likely across
the remainder of the watch area. The HREF members suggest that
rainfall amounts could locally exceed 6 inches in the heaviest and
most persistent band of convection. This would lead to significant
and life threatening flash flooding overnight and into Tuesday
morning.
The MCS will weaken and shift south on Tuesday morning with a chance
of additional thunderstorms redeveloping in the afternoon given the
proximity of the shortwave. The Flash Flood Watch will continue
into Wednesday morning, but convective trends and heavy rainfall
potential Tuesday afternoon and night are not clear at this time.
There is a chance that we may be able to cancel the watch early on
Tuesday.
CVKING
.LONG TERM... (Wednesday through Next Monday)
Issued at 211 PM CDT Mon Jun 29 2020
An upper level ridge will continue to build across the southern
Rockies and Plains through the end of the week and into the
weekend leading to seasonally warm/hot temperatures. Being on the
east side of the building ridge will also keep at least our
Illinois counties in the vicinity of the ring of fire with daily
chances of thunderstorms.
CVKING
&&
.AVIATION... (For the 06z TAFs through 06z Tuesday Night)
Issued at 1242 AM CDT Tue Jun 30 2020
Thunderstorms will affect KUIN and the St. Louis are terminals
through at least 08Z and possibly through 12Z with MVFR/possibly
IFR visibilities and ceilings in heavy rain. These conditions may
spread back to KCOU. There will be some potential that the showers
and thunderstorms will continue past 12Z. The thunderstorms are
expected to move out of the area by afternoon with VFR conditions
expected.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Wednesday morning for Audrain MO-Boone
MO-Callaway MO-Cole MO-Franklin MO-Gasconade MO-Knox MO-
Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
Montgomery MO-Osage MO-Pike MO-Ralls MO-Saint Charles MO-
Saint Louis City MO-Saint Louis MO-Shelby MO-Warren MO.
IL...Flash Flood Watch through Wednesday morning for Adams IL-Bond IL-
Brown IL-Calhoun IL-Fayette IL-Greene IL-Jersey IL-Macoupin
IL-Madison IL-Montgomery IL-Pike IL.
&&
WFO LSXHazardous weather outlook, Jun 29, 2:23 PM CDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 223 PM CDT Mon Jun 29 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 223 PM CDT Mon Jun 29 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Flash Flood Watch Tonight Numerous thunderstorms are expected overnight. Heavy rain and flash flooding are likely across portions of central and eastern Missouri, as well as west central Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Flash Flood Watch continues Tuesday and Tuesday Night The thunderstorm complex will slowly weaken and move out of the area Tuesday morning, but additional thunderstorms are possible Tuesday afternoon through Tuesday night. Locally heavy rainfall remains possible. Daily chances of thunderstorms remain in the forecast, mainly across Illinois, Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report rainfall amounts greater than one inch to the National Weather Service Office in St. Louis. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:14 PM CDT | Areal Flood Warning | LSX | Adams | 3 hr |
| Jun 30, 12:21 AM CDT | Flash Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 2:33 AM CDT | Areal Flood Advisory | LSX | Monroe, Saint Clair | 3 hr |
| Jun 30, 3:35 AM CDT | Flash Flood Warning | LSX | Pike | 6 hr |
| Jun 30, 4:21 AM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair, Washington | 6 hr |
| Jun 30, 4:33 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 5:15 AM CDT | Flash Flood Warning | LSX | Washington | 5 hr |
| Jun 30, 6:02 AM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 30, 6:13 AM CDT | Areal Flood Warning | LSX | Adams, Pike | 6 hr |
| Jun 30, 10:12 AM CDT | Flash Flood Warning | LSX | Fayette | 6 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 53 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Adams | 48 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Pike | 66 hr |
| Jun 30, 11:41 AM CDT | River Flood Warning | LSX | Jersey | 6 days |
| Jun 30, 12:59 PM CDT | Areal Flood Advisory | LSX | Madison, Saint Clair | 3 hr |
| Jun 30, 4:49 PM CDT | Flash Flood Warning | LSX | Randolph | 5 hr |
Nearby
Flash Flood Warnings in Illinois, 2020Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.